Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 138, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 20, 2007, 3:08 PM CDT for Franklin County, Nebraska; Smith County, Kansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 3:08 PM CDT (20:08 UTC)
- Expired
- Aug 20, 2007, 4:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Smith County, KS, Franklin County, NE
The radar
The Grand Island radar (KUEX), 52 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:51 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 20, 12:51 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1251 PM CDT MON AUG 20 2007 .AVIATION...THE PRIMARY AVIATION CONCERN WILL CENTER AROUND WIND SHIFTS...WITH SOUTHERLY WINDS EARLY THIS AFTERNOON BECOMING SOUTHWEST BY MID AFTERNOON AND NORTHERLY BY AROUND 7 TO 8PM. WINDS OVERNIGHT WILL THEN SHIFT FROM NORTHERLY TO MORE EASTERLY AFTER MIDNIGHT AND EVENTUALLY BACK OUT OF THE SOUTHEAST TOMORROW MORNING. THUNDERSTORM CHANCES WILL BE BEST NORTHEAST OF KGRI WITH JUST THE SLIGHTEST CHANCE OF A THUNDERSTORM AT KGRI. AN ADDITIONAL CONCERN WILL BY LOW CLOUDS MOVING IN LATER TONIGHT. EXPECT AT LEAST SCATTERED IF NOT BROKEN LOW CLOUDS AFTER MIDNIGHT TONIGHT WITH POSSIBLE VISIBILITY REDUCTIONS ESPECIALLY NEAR DAWN. && .PREV DISCUSSION... /ISSUED 1207 PM CDT MON AUG 20 2007/ UPDATED SKY COVER TO REFLECT MOSTLY SUNNY SKIES EARLY THIS AFTERNOON. CURRENT THUNDERSTORM FORECAST LOOKS ON TRACK WITH BEST CHANCE FOR CONVECTION ACROSS OUR NORTHEAST ZONES LATE THIS AFTERNOON INTO THIS EVENING. VERY UNSTABLE AIR MASS ALONG WITH DECENT WIND SHEAR WILL SET THE STAGE FOR POSSIBLE SEVERE WEATHER PRIMARILY ACROSS NORTHEASTERN ZONES. PREV DISCUSSION... /ISSUED 443 AM CDT MON AUG 20 2007/ THE MAIN ISSUE IS THUNDERSTORMS. HAVE INCLUDED A SMALL RISK FOR MORNING THUNDERSTORMS OVER THE FAR NORTHERN CWFA GIVEN CURRENT RADAR TRENDS OF INCREASING THUNDERSTORMS IN THE NEBRASKA SANDHILLS...AND PROGGED ISENTROPIC LIFT OVER NORTHERN NEBRASKA EARLY TODAY. MOST AREAS LIKELY TO SEE SOME ACCAS LIKE CLOUDS AS WELL THROUGH THE MORNING. THUNDERSTORMS LATER TODAY COULD BE PROBLEMATIC OVER THE EASTERN CWFA. EASTERN CWFA IS IN A SLIGHT RISK WITH SOLID PROBABILITIES FROM SPC FOR HAIL/WIND. MODELS HAVE BEEN VERY CONSISTENT ON THIS DEVELOPING ALONG THE SURFACE BOUNDARY LATE THIS AFTERNOON IN A VERY UNSTABLE AIRMASS...AND PRIMARILY EAST OF HIGHWAY 281. CAPPING COULD BE AN ISSUE OVER THE SOUTHERN CWFA...BUT IT WOULD APPEAR THE EASTERN CWFA IS IN LINE FOR SCATTERED EVENING CONVECTION SOME OF WHICH WILL BE SEVERE GIVEN INSTABILITY AND SHEAR AVAILABLE. DAYSHIFT IS GOING TO HAVE TO WATCH TRENDS TO NAIL THIS DOWN A BIT BETTER. TUESDAY WOULD FAVOR A SLIGHTLY MORE CWFA WIDE EVENT...BUT SHEAR OVER THE SOUTHERN CWFA IS NOT AS IMPRESSIVE. ONCE AGAIN THE AREA IS UNDER A SLIGHT RISK TUESDAY NIGHT. TEMPERATURES WILL WARM STRONGLY TODAY...AND PROBABLY AGAIN TUESDAY...BEFORE SLIPPING BACK WEDNESDAY AND THURSDAY. HYDROLOGY...JUST A SHORT NOTE ON THE HYDRO HOUSE. THE WEEK COULD POTENTIALLY SET UP TO BE FAIRLY ACTIVE IN TERMS OF HEAVY RAIN AND POTENTIAL FLOODING PROBLEMS. FLOW IS MORE ZONAL AND WITH A FRONTAL BOUNDARY DRAPED IN THE VICINITY OF SOUTHERN NEBRASKA THROUGH THURSDAY. LOOKS LIKE AT LEAST PART OF THE CWFA COULD BE IN SEVERAL ROUNDS OF NIGHTTIME RAIN TUESDAY THROUGH THURSDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 20, 1:35 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 135 PM CDT MON AUG 20 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 135 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY WILL SLIDE EAST INTO THE AREA TODAY...AND COLLIDE WITH A VERY UNSTABLE AIRMASS LATE THIS AFTERNOON. THUNDERSTORMS WILL FORM IN NORTH CENTRAL AND NORTHEAST NEBRASKA AND WORK SOUTHEAST ACROSS PARTS OF SOUTH CENTRAL NEBRASKA THROUGH THE EVENING HOURS. WIND PROFILES ARE FAVORABLE FOR ORGANIZED SEVERE STORMS...CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WINDS IN EXCESS 60 MPH. IN ADDITION...HEAT INDEX VALUES OF 100-105 WILL BE POSSIBLE WEST OF HIGHWAY 281...WITH HEAT INDEX VALUES OF 105-110 EXPECTED ALONG AND EAST OF HIGHWAY 281 THROUGH THIS AFTERNOON. MORE WIDESPREAD COVERAGE OF THE THUNDERSTORMS WILL BE ALONG AND EAST OF HIGHWAY 281 ACROSS SOUTH CENTRAL NEBRASKA WITH MORE ISOLATED THUNDERSTORMS TO THE SOUTH AND WEST. THE MAIN TIME FRAME FOR SEVERE WEATHER POTENTIAL WILL BE BETWEEN 4 PM AND 11 PM. THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE OUTLOOK AREA AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CURRENT TRENDS INDICATE THE OUTLOOK AREA CAN EXPECT SEVERAL DAYS OF AT LEAST SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE EVENING AND NIGHTTIME HOURS. THE THUNDERSTORMS WILL BE MOST LIKELY FROM TUESDAY THROUGH THURSDAY NIGHT. THUNDERSTORMS TUESDAY EVENING INTO TUESDAY NIGHT MAY BE STRONG TO SEVERE...AND CAPABLE OF PRODUCING HEAVY RAIN. THE RISK FOR LOCALLY HEAVY RAINS WILL CONTINUE THROUGH THURSDAY...AND MAY RESULT IN FLOODING ISSUES FOR SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING...ESPECIALLY FOR NEBRASKA LOCATIONS EAST OF HIGHWAY 281. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:40 PM CDT | Severe Thunderstorm Warning | GID | Webster | 65 min |
| Aug 20, 3:54 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 66 min |
| Aug 20, 4:09 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 51 min |
| Aug 20, 4:18 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 57 min |
| Aug 20, 4:33 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 42 min |
| Aug 20, 5:00 PM CDT | Severe Thunderstorm Warning | GID | Clay | 33 min |
| Aug 20, 5:12 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 33 min |
| Aug 20, 5:16 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 59 min |
| Aug 20, 5:44 PM CDT | Severe Thunderstorm Warning | GID | Polk | 61 min |
| Aug 20, 5:54 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Nance | 36 min |
| Aug 20, 6:29 PM CDT | Severe Thunderstorm Warning | GID | Nance | 46 min |
| Aug 20, 6:40 PM CDT | Severe Thunderstorm Warning | GID | York | 34 min |
| Aug 20, 6:43 PM CDT | Severe Thunderstorm Warning | GID | Polk | 23 min |
| Aug 20, 6:56 PM CDT | Severe Thunderstorm Warning | GID | Merrick | 64 min |
| Aug 20, 3:09 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 36 min |
| Aug 20, 3:44 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 31 min |
| Aug 20, 4:11 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 49 min |
| Aug 20, 4:49 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 56 min |
| Aug 20, 5:18 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 42 min |
| Aug 20, 5:27 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 48 min |
| Aug 20, 5:35 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 40 min |
| Aug 20, 5:38 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 52 min |
| Aug 20, 6:05 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 25 min |
| Aug 20, 6:07 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 23 min |
| Aug 20, 6:10 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 17 min |
| Aug 20, 6:30 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.